A moffatt-arnold formula for the mutual helicity of linked flux tubes

Peter Laurence, Marco Avellaneda

Research output: Contribution to journalArticle

Abstract

We show that Moffat's formula for the helicity of linked flux tubes is valid for arbitrary field line structure provided that helicity is replaced by mutual helicity, i.e. if self-helicities are excluded. We use Arnold's recent notion of asymptotic linking number to derive our result.

Original languageEnglish (US)
Pages (from-to)243-256
Number of pages14
JournalGeophysical & Astrophysical Fluid Dynamics
Volume69
Issue number1-4
DOIs
StatePublished - Jun 1993

Keywords

  • Helicity
  • ergodic theorem
  • linkage

ASJC Scopus subject areas

  • Computational Mechanics
  • Astronomy and Astrophysics
  • Geophysics
  • Mechanics of Materials
  • Geochemistry and Petrology

Fingerprint Dive into the research topics of 'A moffatt-arnold formula for the mutual helicity of linked flux tubes'. Together they form a unique fingerprint.

Cite this